MAUDE Adverse Event Report: MERIDIAN BIOSCIENCE INC. ALETHIA

MERIDIAN BIOSCIENCE INC. ALETHIA
Catalog Number 610189
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit is unavailable for further evaluation as the customer had confirmed to discard the instrument and its components in accordance with applicable policies, local environmental regulations, and safety requirements.
 
Event or Problem Description
On (b)(6) 2025, meridian bioscience inc.Was forwarded information related to an incident involving a customer located in australia.Customer had turned the alethia instrument off to complete the required cleaning procedure.The unit was turned back on to resume use.During normal use, after the unit is turned on, the blocks automatically start to warm up to operating temperature.Test runs are unable to be initiated until the completion of this warmup period.During this warmup period, it was identified that only block a was warming up.Shortly after, the screen went off, there was a 'pop sound' and then a smell of electrical burn from ac adaptor on the power cord.The customer switched the instrument off, waited 15-20 minutes, and tried again, but the smell persisted so they decided to fully shut it down and not turn it on again.The customer then withdrew the instrument from operational use.While there were no reported claims of serious injury or harm reported, meridian has elected to submit this report out of an extreme abundance of caution.

Brand Name
ALETHIA
Common Device Name
ALETHIA
Manufacturer (Section D)
MERIDIAN BIOSCIENCE INC.
3471 river hills dr.
cincinnati OH 45244
Manufacturer (Section G)
MERIDIAN BIOSCIENCE INC.
3471 river hills dr.
cincinnati OH 45244
Manufacturer Contact
megan berling
3471 river hills dr.
cincinnati, OH 45244
MDR Report Key23605410
Report Number1524213-2025-00006
Device Sequence Number18456232
Product Code OOI
UDI-Device Identifier00840733101663
UDI-Public00840733101663
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100818
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number610189
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown